Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 261, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 30, 2009, 10:00 PM CDT for Carroll County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2009, 10:00 PM CDT (03:00 UTC)
- Expired
- Jun 30, 2009, 10:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Carroll County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 10:12 PM CDT | TSTM WND GST 60 | Bruceton, TN | TRAINED SPOTTER IN BRUCETON REPORTED WIND GUSTS IN EXCESS OF 60 MPH AND POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2566 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 010300
SVRMEG
TNC017-010330-
/O.NEW.KMEG.SV.W.0261.090701T0300Z-090701T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1000 PM CDT TUE JUN 30 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 1030 PM CDT
* AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRUCETON...OR 7
MILES NORTHEAST OF HUNTINGDON...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3588 8822 3602 8849 3615 8843 3615 8821
3613 8820 3605 8820
TIME...MOT...LOC 0300Z 300DEG 20KT 3606 8830
$$3 follow-up statements
000
WWUS54 KMEG 010307
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1007 PM CDT TUE JUN 30 2009
TNC017-010330-
/O.CON.KMEG.SV.W.0261.000000T0000Z-090701T0330Z/
CARROLL TN-
1007 PM CDT TUE JUN 30 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN CARROLL COUNTY...
AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BRUCETON...OR 9 MILES EAST OF HUNTINGDON...MOVING SOUTHEAST AT 25
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE BUENA VISTA...GARRETSBURG AND DOLLAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3588 8822 3602 8849 3615 8843 3615 8821
3613 8820 3605 8820
TIME...MOT...LOC 0307Z 300DEG 20KT 3604 8826
$$000
WWUS54 KMEG 010315
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1015 PM CDT TUE JUN 30 2009
TNC017-010330-
/O.CON.KMEG.SV.W.0261.000000T0000Z-090701T0330Z/
CARROLL TN-
1015 PM CDT TUE JUN 30 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN CARROLL COUNTY...
AT 1012 PM CDT...A TRAINED WEATHER SPOTTER REPORTED WINDS IN EXCESS
OF 60 MPH NEAR BRUCETON IN EASTERN CARROLL COUNTY. THIS STORM WAS
LOCATED NEAR BRUCETON...OR 7 MILES SOUTHWEST OF CAMDEN...MOVING
SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE DOLLAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3588 8822 3602 8849 3615 8843 3615 8821
3613 8820 3605 8820
TIME...MOT...LOC 0313Z 300DEG 20KT 3601 8821
$$000
WWUS54 KMEG 010328
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1028 PM CDT TUE JUN 30 2009
TNC017-010339-
/O.EXP.KMEG.SV.W.0261.000000T0000Z-090701T0330Z/
CARROLL TN-
1028 PM CDT TUE JUN 30 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY
WILL EXPIRE AT 1030 PM CDT...
AT 1029 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3588 8822 3602 8849 3615 8843 3615 8821
3613 8820 3605 8820
TIME...MOT...LOC 0329Z 300DEG 20KT 3597 8812
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 8:44 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 30, 8:44 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 844 PM CDT TUE JUN 30 2009 .DISCUSSION... THE COLD FRONT WAS LOCATED WAS LOCATED JUST NORTH OF PADUCAH AND EXTENDS WEST ACROSS SOUTHERN MISSOURI AND NORTHEAST ACROSS NORTHWESTERN KENTUCKY. A FEW SEVERE STORMS WERE ALONG THE FRONT...MAINLY IN KENTUCKY AND MOVING EAST. THE STORMS THAT WERE AFFECTING CENTRAL ARKANSAS HAVE SUNK SOUTH AND ARE NOW AFFECTING SOUTHERN ARKANSAS...CENTRAL MISSISSIPPI AND NORTHERN LOUISIANA. AS THE FRONT DRIFTS FARTHER SOUTH TONIGHT...WILL CONTINUE WITH SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS MAINLY ALONG AND SOUTH OF INTERSTATE 40. THE CURRENT FORECAST HANDLES THIS PRETTY WELL. MADE ONLY MINOR ADJUSTMENTS TO SKY...DEWPOINT...RH AND HEAT INDEX GRIDS. UPDATE OUT SHORTLY. AC && .PREV DISCUSSION... /ISSUED 305 PM CDT TUE JUN 30 2009/ THE MIDSOUTH WILL REMAIN UNDER NORTHWEST FLOW ALOFT THROUGH THE WEEKEND... AS A DEEP CUT OFF LONGWAVE TROF OVER THE GREAT LAKES IS SLOW TO LIFT OUT. THIS PATTERN WILL BRING SOME RELIEF FROM THE RECENT HEAT OVER THE MIDSOUTH...WITH AFTERNOON TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL. FOR THE TONIGHT PERIOD... AN UPPER SHORTWAVE IS HELPING TO DESTABILIZE THE LOWER ATMOSPHERE ALONG A COLD FRONT DROPPING THROUGH THE OZARK PLATEAU. THIS SURFACE FRONT WILL EVENTUALLY DROP INTO THE MIDSOUTH LATE THIS EVENING...LIKELY AFTER THE BOUNDARY LAYER HAS STABILIZED. AS IS THE CASE WITH NORTHWEST FLOW...CANNOT RULE OUT ISOLATED STORMS WELL AFTER SUNSET...PARTICULARLY AS THE 18Z NAM12 SHOWS A RATHER SHARP BAROCLINIC ZONE AT 850MB OVERNIGHT. FOR SHORT TERM...ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE FOR THE ACTIVITY DRIFTING IN FROM CENTRAL AND NORTHERN AR...FOLLOWED BY A SLIGHT CHANCE OF ELEVATED STORMS LATE TONIGHT. MUCH OF THE MIDSOUTH IS GOING INTO A THIRD WEEK WITH NO RAIN. THE GFS/ECMWF MODELS HAVE TRENDED A LITTLE CLOSER TOGETHER FOR THE LATE WEEK PERIODS...WHEN RAIN CHANCES WILL BE GREATEST. THE ECMWF IS STILL SLIGHTLY STRONGER WITH THE UPPER LEVEL HEIGHT RIDGE OVER THE SOUTHERN PLAINS... RESULTING IN A STORM TRACK ALONG AND JUST NORTH OF THE MIDSOUTH REGION THURSDAY THROUGH SATURDAY. HOWEVER...THE EUROPEAN MODEL EVENTUALLY BREAKS DOWN THE UPPER RIDGE BY LATE WEEKEND INTO EARLY NEXT WEEK. WILL CONTINUE WITH AN OVERALL MODEL COMPROMISE... WITH 20 TO 30 PERCENT RAIN CHANCES IN THE EXTENDED PERIODS. PWB && .AVIATION... 00Z TAF CYCLE A COLD FRONT WILL MOVE ACROSS THE MID SOUTH THIS EVENING (AROUND 03Z JBR/04Z MEM AND MKL/06Z TUP). HAVE MAINTAINED CB IN MEM...JBR...AND MKL THIS EVENING PRIOR TO FRONTAL PASSAGE AS ISOLATED THUNDERSTORM CHANCES WILL CONTINUE. SKIES SHOULD CLEAR WITH VFR CONDITIONS EXPECTED AFTER FRONTAL PASSAGE WITH NORTHWEST WINDS. THESE CONDITIONS WILL CONTINUE THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS IN. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 71 93 71 89 / 20 10 10 20 MKL 64 88 60 86 / 20 10 10 20 JBR 66 90 64 88 / 20 10 10 20 TUP 66 93 65 94 / 20 10 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 30, 3:17 AM CDT, 18 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 317 AM CDT TUE JUN 30 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 317 AM CDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE INTO EASTERN ARKANSAS THIS AFTERNOON. STRONG STORMS MAY DEVELOP IN ASSOCIATION WITH THE DISTURBANCE. SMALL HAIL AND GUSTY WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
In the hours before
Special weather statement, Jun 30, 6:51 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 651 PM CDT TUE JUN 30 2009 ARZ058-010030- PHILLIPS AR- 651 PM CDT TUE JUN 30 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... PHILLIPS COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 21 MILES NORTHWEST OF MARVELL TO 25 MILES WEST OF WATKINS CORNER AT 652 PM CDT...MOVING SOUTHEAST AT 35 MPH. PEOPLE IN PHILLIPS COUNTY...INCLUDING LOCATIONS NEAR ELAINE... HELENA...MARVELL AND WEST HELENA...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 730 PM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES OLD TOWN LAKE.
Special weather statement, Jun 30, 7:37 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 737 PM CDT TUE JUN 30 2009 ARZ058-MSZ010-010115- PHILLIPS AR-COAHOMA MS- 737 PM CDT TUE JUN 30 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHWESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS... WEST CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF CRUMROD AT 738 PM CDT...MOVING EAST AT 30 MPH. PEOPLE IN COAHOMA AND PHILLIPS COUNTIES SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 815 PM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES DESOTO LAKE.
Special weather statement, Jun 30, 8:01 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 801 PM CDT TUE JUN 30 2009 TNZ004-010130- HENRY TN- 801 PM CDT TUE JUN 30 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN HENRY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 15 MILES NORTHWEST OF PARIS LANDING STATE PARK AT 801 PM CDT...MOVING SOUTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HENRY COUNTY...INCLUDING LOCATIONS NEAR PARIS LANDING STATE PARK...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 830 PM CDT.
Special weather statement, Jun 30, 9:05 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 905 PM CDT TUE JUN 30 2009 TNZ003-004-021-010230- CARROLL TN-HENRY TN-WEAKLEY TN- 905 PM CDT TUE JUN 30 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... SOUTHERN HENRY COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER GLEASON AT 905 PM CDT...MOVING EAST AT 30 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CARROLL...HENRY AND WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR MCKENZIE...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 930 PM CDT.
Local storm report, Jun 30, 9:32 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
932 PM CDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL HENRY 36.20N 88.41W
06/30/2009 E0.75 INCH HENRY TN PUBLIC
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:07 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 23 min |
| Jun 30, 9:10 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.